Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 22, 2010, 9:09 PM EDT for Columbiana County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2010, 9:09 PM EDT (01:09 UTC)
- Expired
- Mar 23, 2010, 3:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 54 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 6:45 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 22, 6:45 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 645 PM EDT MON MAR 22 2010 .SYNOPSIS... LOW PRESSURE MOVING SLOWLY NORTHEASTWARD ACROSS THE UPPER OHIO VALLEY WILL BRING SHOWERS THROUGH TUESDAY NIGHT. MIDWEST HIGH PRESSURE WILL DRY OUT CONDITIONS WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... HAVE INCLUDED MENTION OF THUNDERSTORMS WITH HAIL THIS EVENING FOR PARTS OF EASTERN OHIO...BASED ON RECENT RADAR AND SURFACE DATA. EXPECT CONDITIONS TO STABILIZE AFTER 8 PM. BLEND OF RECENT SREF MODEL OUTPUT SHOWS WRAP AROUND SHOWERS CONTINUING ACROSS THE UPPER OHIO VALLEY INTO TUESDAY NIGHT AS THE LOW PRESSURE SYSTEM SLOWLY MOVES NORTHEASTWARD ACROSS NORTH CENTRAL PENNSYLVANIA INTO NEW ENGLAND. FORECASTED COOL DOWN IN TEMPERATURES DUE TO POST SYSTEM COLD ADVECTION PLUS PERSISTENT CLOUD COVER AND SHOWERS AS INDICATED BY RECENT GFS AND NAM MOS VALUES. HIGHS ARE ONLY EXPECTED TO REACH THE 40S ON TUESDAY...A 20-25 DEGREE DROP FROM MONDAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... LOW PRESSURE IS EXPECTED TO BE OVER WESTERN CONNECTICUT BY TUESDAY NIGHT...WITH PRECIPITATION PRIMARILY CONTAINED ALONG THE RIDGES DURING THAT TIME PERIOD. SOME WET SNOWFLAKES COULD MIX IN WITH RAIN NORTH OF I-80 AS WELL. HIGH PRESSURE WILL MOVE IN FROM THE CENTRAL PLAINS ON WEDNESDAY...BRINGING DRIER AIR INTO THE REGION BEFORE LOW PRESSURE FOLLOWS FROM THE EAST. AT THIS POINT...EXPECT THAT THE WARM FRONT WITH THE SURFACE LOW WILL REMAIN FAR ENOUGH WEST THAT CONDITIONS SHOULD REMAIN DRY FOR THURSDAY. HIGH PRESSURE WILL BRING TEMPERATURES BACK TO SLIGHTLY ABOVE NORMAL VALUES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... BLEND OF RECENT GEFS AND ECMWF MODEL OUTPUT SHOW A COLD CANADIAN LOW PRESSURE SYSTEM PUSHING A COLD FRONT THROUGH THE UPPER OHIO VALLEY THURSDAY NIGHT OR DAYTIME FRIDAY. THE MODELS LIKEWISE SUGGEST THERE CAN BE A PHASING OF THIS FRONTAL LIFT WITH MOISTURE AND LIFT ASSOCIATED WITH A PACIFIC LOW PRESSURE SYSTEM THAT WILL COME THROUGH SOUTHERN CALIFORNIA AND MOVE THROUGH THE TENNESSEE VALLEY THURSDAY AND CAROLINAS FRIDAY. HOWEVER HPC GUIDANCE INDICATES LESS UNCERTAINTY OF THIS PHASING AND ITS EFFECT ON THE UPPER OHIO VALLEY. SO FOR NOW HAVE FORECASTED A CHANCE OF SHOWERS THURSDAY NIGHT AND FRIDAY FOR ONLY AREAS SOUTH OF I-70 CORRIDOR. ENSUING CANADIAN HIGH PRESSURE WILL PROVIDE THE UPPER OHIO VALLEY WITH CHILLY TEMPERATURES FOR THE REST OF THE PERIOD AS INDICATED BY HPC GUIDANCE AND GFS MOS VALUES. SATURDAY AND LIKELY DAYTIME SUNDAY WILL BE DRY AS THE NEXT PACIFIC LOW PRESSURE SYSTEM COMING THROUGH WASHINGTON STATE MAY NOT AFFECT THE UPPER OHIO VALLEY UNTIL DAYTIME MONDAY. DUE TO THE CHILLY TEMPERATURES...PRECIPITATION TYPE COULD INCLUDE A MIX WITH SNOW THIS PERIOD. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... DESPITE HAZARDOUS TO AVIATION BAND OF THUNDERSTORMS WITH LARGE HAIL MOVING WESTWARD THROUGH EASTERN OHIO...EXPECT STABLE IFR CONDITIONS TO REMAIN NEAR KZZV AS ITS WEST OF THE LOW PRESSURE CENTER. AS THE LOW PRESSURE CENTER MOVES SLOWLY NORTHEASTWARD THROUGH WESTERN AND CENTRAL PENNSYLVANIA...EXPECT IFR CONDITIONS TO SPREAD ACROSS THE UPPER OHIO VALLEY AS WRAP AROUND SHOWERS DEVELOP ACROSS THE UPPER OHIO VALLEY IN THE LOW PRESSURE CENTER'S WAKE. HAVE CONFIDENCE THAT CONDITIONS IMPROVE TO MVFR TUESDAY AFTERNOON AND NIGHT AS SURFACE LAYER BEGINS TO DRY. SURFACE WINDS WILL BECOME NORTHEASTERLY TONIGHT 7-10 KTS AND THEN NORTHWESTERLY TO WESTERLY AT 10-15 KTS DAYTIME TUESDAY. MIDWEST HIGH PRESSURE WILL BUILD OVER THE UPPER OHIO VALLEY WEDNESDAY INTO THURSDAY AND RESTORE VFR CONDITIONS. A CANADIAN COLD FRONTAL PASSAGE MAY CAUSE MVFR CONDITIONS THURSDAY NIGHT INTO FRIDAY WITH ISOLATED MIXED SHOWERS. ENSUING CANADIAN HIGH PRESSURE SHOULD RESTORE VFR CONDITIONS FOR THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 22, 5:00 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT MON MAR 22 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-230900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 500 AM EDT MON MAR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 22, 6:14 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT MON MAR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL WHEELING 40.08N 80.70W
03/22/2010 E1.75 INCH OHIO WV TRAINED SPOTTER
&&
RCCLocal storm report, Mar 22, 6:18 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT MON MAR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL SHADYSIDE 39.97N 80.75W
03/22/2010 E1.75 INCH BELMONT OH TRAINED SPOTTER
&&
RCCSpecial weather statement, Mar 22, 6:53 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 653 PM EDT MON MAR 22 2010 OHZ041-222345- COLUMBIANA OH- 653 PM EDT MON MAR 22 2010 ...THUNDERSTORMS... THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING COUNTY...COLUMBIANA...THROUGH 8 PM. AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 2 MILES NORTH OF LISBON...MOVING NORTHWEST AT 20 MPH. THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND HAIL UP TO THE SIZE OF NICKELS. FURTHER STRENGTHENING IS STILL POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... LISBON... LEETONIA... GUILFORD LAKE STATE PARK... SALEM... HOMEWORTH... MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. && 15
Special weather statement, Mar 22, 6:56 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 656 PM EDT MON MAR 22 2010 OHZ039-040-049-230000- CARROLL OH-HARRISON OH-TUSCARAWAS OH- 656 PM EDT MON MAR 22 2010 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... HARRISON...TUSCARAWAS AND CARROLL... AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 3 MILES SOUTH OF SCIO...MOVING NORTHWEST AT 25 MPH. THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND HAIL UP TO THE SIZE OF NICKELS. FURTHER STRENGTHENING IS STILL POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... SCIO... JEWETT... TAPPAN... KILGORE... BOWERSTON... DENNISON... LEESVILLE LAKE PARK... SHERRODSVILLE... CARROLLTON... DELLROY... NEW PHILADELPHIA... AUGUSTA... MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. && 15
Special weather statement, Mar 22, 7:20 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 720 PM EDT MON MAR 22 2010 OHZ039-040-049-050-230015- CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH- 720 PM EDT MON MAR 22 2010 ...STRONG THUNDERSTORMS... AN AREA OF STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH THE FOLLOWING COUNTIES...HARRISON...JEFFERSON...TUSCARAWAS AND CARROLL... AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF BERGHOLZ...MOVING WEST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL TO NICKLE SIZE...AS WELL AS VERY HEAVY DOWNPOURS. DOWNPOURS WILL CAUSE PONDING OF WATER IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... WINTERSVILLE... UNIONPORT... RICHMOND... HOPEDALE... HAMMONDSVILLE... BERGHOLZ... JEWETT... KILGORE... SCIO... CARROLLTON... SHERRODSVILLE... LEESVILLE LAKE PARK... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 22, 7:26 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 726 PM EDT MON MAR 22 2010 MDZ001-PAZ032-WVZ023-230030- FAYETTE PA-GARRETT MD-PRESTON WV- 726 PM EDT MON MAR 22 2010 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...FAYETTE AND PRESTON... AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 10 MILES EAST OF BLOOMINGTON...MOVING NORTHWEST AT 25 MPH. THE STORMS CAN HAVE HAIL...GUSTY WINDS...AND BRIEFLY HEAVY RAIN. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLOOMINGTON... BIG RUN STATE PARK... MERRILL... FINZEL... NEW GERMANY... BITTINGER... PINEY GROVE... GRANTSVILLE... ACCIDENT... FRIENDSVILLE... MINERAL SPRING... OHIOPYLE... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:48 AM EDT | Areal Flood Warning | PBZ | Carroll | 6 hr |
| Mar 23, 3:44 PM EDT | Areal Flood Warning | PBZ | Carroll | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.